Announcement

Collapse
No announcement yet.

Anybody have systemic reaction to bladder instillation?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Anybody have systemic reaction to bladder instillation?

    I had an istillation (the first one in years) on Friday and had either an allergic reaction or a systemic effect. The meds used were gentamicin, Marcaine, sodium bicarb, solucortef, and heparin. I got dizzy, light-headed, couldn't walk in a straight line, and my heart was racing.

    I also lost complete control of my bladder for about 6-8 hours. All the medication dribbled out over 2 hours and I couldn't pee for another about 5 hours. That seemed unrelated to the other problems though. I think the muscles of my perineum were just so completely numb either from the Marcaine or from the topical lidocaine they put on before they cathed me that I couldn't control the musculature.

    The next day I noticed quite an impressive rash on my abdomen, but I have very sensitive skin and get rashes easily. It's possible it was there before the instillation and I just didn't notice it. The good news is my interstitial cystitis felt MUCH better 2 days after the instillation, and a little better on the 3rd and 4th day (today).

    I had another instillation today. I had them leave out the gentamicin, in case I had an allergic reaction to that. And I asked them to halve the dose of the marcaine and solucortef as the nurse practioner thought these might be what made me dizzy/light-headed/tachycardic if I wasn't having an allergic reaction to gentamicin.

    I feel a little "funny," but not bad at all. The meds have not leaked out of my bladder, but like last time, it's been 2 hours and I can't pee at all. I'm starting to drink and hope that getting some fluids will make me pee.

    So, has anybody else had a systemic reaction to a bladder instillation?

  • #2
    Re: Anybody have systemic reaction to bladder instillation?

    I have had some irritation following an instillation, but never as severe as you experienced. If the symptoms disappear quickly, it could be that you had a panic attack? It's worth talking to your doctor about it before you proceed.


    Donna
    Stay safe


    Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
    Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

    Have you checked the ICN Shop?
    Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

    Patient Help: http://www.ic-network.com/patientlinks.html

    Sub-types https://www.ic-network.com/five-pote...markably-well/

    Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

    AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

    I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
    [3MG]

    Anyone who says something is foolproof hasn't met a determined fool

    Comment


    • #3
      Re: Anybody have systemic reaction to bladder instillation?

      Originally posted by ICNDonna View Post
      I have had some irritation following an instillation, but never as severe as you experienced. If the symptoms disappear quickly, it could be that you had a panic attack? It's worth talking to your doctor about it before you proceed.


      Donna
      Definitely not a panic attack as I am oh-so-familiar with those! (and luckily haven't had one in years). No, these symptoms lasted the same amount of time I had the medication in my bladder and were definitely not like anything I have ever experienced during a panic attack. I felt dizzy, woozy, couldn't walk in a straight line, definitely a medication reaction.

      Comment

      Working...
      X